Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Reversing the Berry-Esseen inequality

Authors: Peter Hall and A. D. Barbour
Journal: Proc. Amer. Math. Soc. 90 (1984), 107-110
MSC: Primary 60F05; Secondary 60E15, 60G50
MathSciNet review: 722426
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We derive a lower bound to the rate of convergence in the central limit theorem. Our result is expressed in terms similar to those of the Berry-Esséen inequality, with the distance between two distributions on one side of the inequality and an easily calculated function of the summands on the other, related by a universal constant. The proof is based on Stein's method.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60F05, 60E15, 60G50

Retrieve articles in all journals with MSC: 60F05, 60E15, 60G50

Additional Information

PII: S 0002-9939(1984)0722426-X
Keywords: Berry-Esséen inequality, central limit theorem, lower bound, rate of convergence, sums of independent variables
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia